What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 26, 2:26 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 26, 2:26 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
326 PM EDT Wed Jun 26 2019
.SYNOPSIS...
Scattered showers and thunderstorms will weaken this evening across
central and eastern Vermont with some patchy fog developing
overnight. Temperatures will drop back into the mid 50s to mid 60s
with some muggy conditions likely in the Champlain and Saint
Lawrence Valleys. Thursday will be mostly sunny and dry to start
with temperatures warming, but additional showers and thunderstorms
are expected in the late afternoon and evening hours, especially
near the international border. The threat for mainly afternoon and
evening showers and thunderstorms will continue into the weekend
with cooler temperatures.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
As of 322 PM EDT Wednesday...
Mesoscale update for late aftn/evening...water vapor shows weak
embedded short wave entering the slv in the fast westerly flow aloft
with ribbon of enhanced mid level moisture over northern NY. Laps
indicates sfc based cape values of 1000 to 1500 j/kg with
pockets of 2000 j/kg developing as temps climb into the 80s with
dwpts near 60f. As short wave energy interacts with instability
and trrn driven lift, expect areal coverage of convection to
increase this aftn across the dacks. This activity will develop
into a broken line of showers/storms with some embedded stronger
convective elements likely, given the CAPE profiles. A couple
svr storms are possible with localized wind gusts and 1 inch
hail. Expecting storms across northern NY btwn 18z-20z, CPV
20-22z, central VT 21-23z, and eastern sections btwn 23-01z. The
threat should be east of our cwa btwn by 02z this evening.
Overnight...Subsidence develops behind short wave/convection with
best 850 to 500mb rh fields east of our cwa, but some sfc based cape
in the 400 to 800 j/kg range lingers, so cannot completely rule out
an additional shower/storm aft 02z. Soundings show cap
developing but best chance would be eastern/central VT,
including the NEK. Otherwise, the areal coverage of fog/br is
challenging, as some bl flow is present, especially cpv.
Thinking climo areas and especially deeper valleys of VT and
dacks look likely and have inserted into the forecast. Temps
mainly mid 50s mtns valleys to mid 60s slv/cpv with some muggy
conditions anticipated in urban areas of the cpv.
Thursday/Thursday Night...Large scale pattern will continue to
feature fast westerly flow aloft with short wave energy approaching
our international border area around 00z. This along with increasing
850 to 500 mb moisture fields will once again produce the threat for
showers and thunderstorms. Still some uncertainty on timing of short
wave in the flow aloft and overall areal coverage/intensity of
convection, as best dynamics look to be just north of our cwa.
However, a pocket of sfc based cape of 1500 to 2000 j/kg develops
near the border, while 0 to 6 km shear increases to 30 to 35
knots, before shifting south into southern New England. Several
Convective Allowing Models indicate a broken line of storms
developing btwn 20-22z north of the border and dropping toward
our northern cwa by 00z, before exiting our eastern sections by
03z. Given this scenario have mention chc pops near the border
with highest values along and north of a OGS to SLK to White
River Junction line. A few stronger storms are possible,
especially near the border where instability and shear are the
best. Have noted progged 925mb are a degree or two higher with
values btwn 20-22c, supporting highs near 80f mtns to mid 80s
warmer valley. Additional patchy fog possible Thurs night with
temps dropping back into the upper 50s to mid 60s after the
convective ends.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 321 PM EDT Wednesday...Little overall change from the previous
forecast idea for the end of the work week as models continue to
agree on the general idea of a decaying MCS drifting over the area
Friday afternoon/evening. Still some question though as to the exact
track, how organized the system will be, and whether it will still
produce precipitation given it originates over Montana this evening
and tracks east along the international border for 2 days before
getting into the forecast area. Given this, not ready to bite on
high PoPs but will highlight a chance for thunder as there is some
marginal elevated instability. In regards to temps, Friday should be
the last hot day of the week with widespread 80s again, and lows
Friday night mild in the 60s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 321 PM EDT Wednesday...A brief pattern change still appears to
be in the cards for the weekend as an upper level low parked over
James Bay at the end of the work week dives southward through Quebec
on Saturday and across New England on Sunday. Some differences in
timing and the exact track of the low persist between medium range
guidance with the ECMWF taking the best shortwave energy directly
across the BTV CWA while the GFS has taken on a more easterly track
with energy more tied to the closed circulations aloft. Feel the GFS
has a better handle a this point which highlights a continued high
chance for showers and thunderstorms Saturday ahead of low with some
modest instability around, but for Sunday the more easterly low
track favors only a glancing blow of showers across eastern areas as
compared to the more widespread ECMWF. Both days temps will be
cooler than the previous days with highs back towards normal or
slightly below in the 70s.
As the upper low departs, brief ridging builds in for Monday
morning, but the flow quickly turns back to the northwest and
persists through mid-week. Overall the atmosphere is relatively dry,
but weak impulses of shortwave energy could spark some isolated to
scattered showers each afternoon. Temps will sit right around normal
with highs in the mid 70s to low 80s, and lows in the mid 50s to low
60s.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...Active period of weather with impacts
anticipated for the taf sites, including thunderstorms this aftn
and potential for fog overnight. Expecting scattered
showers/storms to develop after 19z, with main impacts at SLK
and points east btwn 20z-00z. These storms will contain frequent
lightning, localized gusty winds, and brief heavy rainfall,
which could produce a small 10 to 20 minute window of ifr
vis/cigs in the heaviest convective elements. Localized wind
gusts to 30 knots possible in and around storms. Tonight
activity will quickly weaken by sunset with areas of patchy fog
likely at slk/mpv and ifr/vlifr conditions. Also, some intervals
of fog/br possible at rut/pbg and btv but confidence is too low
to include in tafs at this time. Confidence will increase on
fog potential after seeing what sites receive rainfall this
aftn/evening. Otherwise, fog/br lifts by 12z Thursday with vfr
prevailing and south winds at 5 to 10 knots.
Outlook...
Thursday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Friday: VFR. Slight chance SHRA.
Friday Night: VFR. Chance SHRA.
Saturday: Mainly VFR, with local MVFR possible. Chance SHRA,
Slight chance TSRA.
Saturday Night: VFR. Chance SHRA.
Sunday: Mainly VFR, with areas MVFR possible. Likely SHRA.
Sunday Night: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.
Monday: Mainly VFR, with local MVFR possible. Slight chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Taber
NEAR TERM...Taber
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...Taber
Hazardous weather outlook, Jun 26, 2:40 AM EST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
340 AM EDT Wed Jun 26 2019
NYZ026>031-034-035-087-VTZ001>003-005-006-008-009-011-016>019-270900-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Western Chittenden-Lamoille-Washington-
Western Addison-Western Rutland-Eastern Franklin-Eastern Chittenden-
Eastern Addison-Eastern Rutland-
340 AM EDT Wed Jun 26 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Widely scattered showers and thunderstorms are expected across the
area this afternoon into early evening. The best concentration of
storms will likely occur from the eastern slopes of the Adirondacks
into the Champlain Valley and portions of north central Vermont in
the 3 to 9 pm time frame. A few of the storms may contain strong gusty
winds and small hail.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ004-007-010-012-270900-
Essex-Caledonia-Orange-Windsor-
340 AM EDT Wed Jun 26 2019
This Hazardous Weather Outlook is for central Vermont, northeast
Vermont and southern Vermont.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time. A few garden variety
showers and thunderstorms will be possible late in the day into the
early evening hours.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
93
In the hours before
Special weather statement, Jun 26, 1:37 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Burlington VT
237 PM EDT Wed Jun 26 2019
NYZ029-030-034-261915-
Southeastern St. Lawrence-Southern Franklin-Western Essex-
237 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...EAST CENTRAL
ST. LAWRENCE AND NORTHWESTERN ESSEX COUNTIES...
At 236 PM EDT, a strong thunderstorm was located near Carry Falls
Reservoir, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Adirondack Regional Airport, Madawaska, Harrietstown, Lake Clear,
Upper Saint Regis, St. Regis Mountain, Paul Smiths, Saranac Inn,
Upper St. Regis and Gabriels.
LAT...LON 4431 7472 4440 7478 4461 7424 4436 7413
TIME...MOT...LOC 1836Z 251DEG 23KT 4437 7469
Haynes
Special weather statement, Jun 26, 2:44 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Burlington VT
344 PM EDT Wed Jun 26 2019
NYZ028-030-031-034-035-VTZ001-005-262045-
Eastern Clinton-Southern Franklin-Western Essex-Eastern Essex-Western
Clinton-Grand Isle-Western Chittenden-
344 PM EDT Wed Jun 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...EAST CENTRAL
FRANKLIN...NORTHERN ESSEX...WESTERN GRAND ISLE AND NORTHWESTERN
CHITTENDEN COUNTIES...
At 343 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bryants Mill to 9 miles southwest of
Clayburg to 6 miles northeast of Saranac Lake. Movement was east at
35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Plattsburgh International Airport, Plattsburgh, Saranac Lake, Peru,
Beekmantown, Schuyler Falls, Chazy, Saranac, Wilmington, Au Sable
Forks, Keeseville, Isle La Motte, Lyon Mountain, Clayburg, Merrill,
Port Kent, Jericho, Dannemora, Peasleeville and Alburgh.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4446 7336 4430 7412 4452 7406 4473 7408
4497 7329
TIME...MOT...LOC 1943Z 250DEG 29KT 4468 7401 4454 7399 4440 7404
HaynesSpecial weather statement, Jun 26, 3:39 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Burlington VT
439 PM EDT Wed Jun 26 2019
NYZ034-035-VTZ005-009-262145-
Western Essex-Eastern Essex-Western Chittenden-Western Addison-
439 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ESSEX...
NORTHWESTERN ADDISON AND SOUTHWESTERN CHITTENDEN COUNTIES...
At 439 PM EDT, a strong thunderstorm was located near Keene Valley,
moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Vergennes, Essex, Moriah, Westport, Elizabethtown, Keene, Ferrisburg,
Charlotte, Keene Valley, Panton, Port Henry, Addison, Mount Marcy,
Kingsland Bay State Park, D A R State Park, Ferrisburgh, Mt. Philo
State Park, Waltham, Weybridge and North Elba.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4403 7394 4426 7396 4434 7369 4435 7320
4404 7327
TIME...MOT...LOC 2039Z 269DEG 24KT 4418 7386
HaynesSpecial weather statement, Jun 26, 3:44 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Burlington VT
444 PM EDT Wed Jun 26 2019
NYZ028-031-VTZ001-002-005-016-262145-
Eastern Clinton-Western Clinton-Western Franklin-Grand Isle-Western
Chittenden-Eastern Franklin-
444 PM EDT Wed Jun 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CLINTON...
GRAND ISLE...NORTHWESTERN CHITTENDEN AND WESTERN FRANKLIN COUNTIES...
At 444 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rouses Point to near Chazy to near
Plattsburgh International Airport. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Plattsburgh, Plattsburgh International Airport, Beekmantown, Chazy,
Mooers, Enosburg Falls, Franklin, Champlain, Sheldon, Georgia, Grand
Isle, St. Albans Town, South Alburgh, Alburgh, Enosburg Falls
Village, Alburgh Dunes State Park, North Hero, Berkshire, Isle La
Motte and Lake Carmi State Park.
If you are on or near Lake Champlain, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4496 7275 4474 7288 4463 7360 4490 7357
4500 7360 4501 7275
TIME...MOT...LOC 2044Z 265DEG 27KT 4507 7337 4493 7337 4464 7351
Haynes